MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD183
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed since the devices were not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected devices were not returned and no other evidences were provided for investigation.Since this event is a particular issue, the opinion of the medical expert was requested with the limited information available and stated as following: ¿unfortunately, without access to any imaging it is not possible to assess this case¿; ¿since the nickel allergy is confirmed by the surgeon, it can be considered regarding this case.If the nickel allergy was known before the index-surgery, then the surgery was done despite the patient having a contraindication (known allergy to one of the materials).If the nickel allergy was not known before the surgery, then this metal allergy was not a known contraindication at the time of the index surgery.Sometimes long-term exposure may sensitize a patient to a material.It is common for debris particles/metal ions of one component reaching the opposing component as well since they do so via the articular space.It is remarkable however, that the glenoid side was unaffected by this".A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities."the humeral stem is manufactured from titanium alloy (tialv)", without nickel and "the glenoid sphere is made of chromium cobalt alloy (cocr)", with nickel.In this case, the root cause of the event is most probably due to patient conditions.But, more detailed information (as patient conditions, x-rays/images, clinical reports, batch numbers of the implants.) about the complaint event must be available in order to determine the exact root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient may have an allergic reaction which caused loosening of the stem.The patient underwent a revision surgery.The patient was confirmed to have a nickel allergy.The only component with nickel is the glenosphere.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h1.

Brand Name
AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 25MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17292990
Report Number3000931034-2023-00206
Device Sequence Number14981403
Product Code KWS
UDI-Device Identifier03700386935855
UDI-Public03700386935855
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWD183
Device Catalogue NumberDWD183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale